MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-40-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported by legal notification, the patient had an initial right tha on (b)(6) 2017.The patient underwent a revision surgery on (b)(6) 2023 due to premature poly wear and poly recall.The poly and femoral head were exchanged.There was found to be a clean wound with clear synovial joint fluid.There were well-fixed femoral and acetabular components.There was a moderate amount of visible polyethylene wear within the acetabulum from the polyethylene.There was also a moderate amount of osteolysis superior to the acetabulum, as visualized through the screw holes.Putty was used to fill this back side void.A lateralized liner was utilized.The patient was awakened and transferred to recovery in stable condition.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The revision reported was likely a combination of the risk factors specified.However, this cannot be confirmed as the devices, radiographs, and images of the explanted devices were not provided.
 
Event or Problem Description
The patient had a revision surgical procedure, approximately 5 years, 9 months after initial implant.The patient was revised to exactech devices.Procedure: the right hip joint was aspirated of clear synovial joint fluid; this was sent for culture.A complete anterior capsulectomy was then performed.The acetabular component was found to be well fixed to bone.There were no intraoperative complications.There is no other information available.
 
Additional Manufacturer Narrative
D10.Concomitants: 170-40-00 - biolox delta femoral 40mm od, +0mm, sn (b)(6); 186-01-56 - integrip cc, cluster 56mm,g3, sn (b)(6); 188-01-10 - wedge plasma x/o sz 10, sn (b)(6).These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) ".However, this cannot be confirmed as the devices, radiographs, and images of the explanted devices were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices, radiographs, and images of the explanted devices were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16697410
Report Number1038671-2023-00605
Device Sequence Number14395641
Product Code JDI
UDI-Device Identifier10885862207043
UDI-Public10885862207043
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2025
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2018
Device Catalogue Number132-40-53
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer08/07/2023
11/20/2023
02/17/2025
02/17/2025
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date08/21/2023
11/20/2023
02/18/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale